Alert archive / Missouri / Flash Flood Warnings in 2024

Flash Flood Warning 66, NWS Springfield, MO

July 4, 20244 counties in Missouri

NWS Springfield, MO issued this flash flood warning at Jul 4, 2024, 10:50 PM CDT for 4 counties in Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2024, 10:50 PM CDT (03:50 UTC)
Expired
Jul 5, 2024, 3:00 AM CDT
In force
4 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Dallas County, MO, Greene County, MO, Lawrence County, MO, Polk County, MO

The radar

The Springfield radar (KSGF), 17 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.8 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2024-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3005 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2024-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3005 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1291 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
1.1
Supercell composite
9.4

Open this sounding in Storm Lab

The text

As transmitted.

775 
WGUS53 KSGF 050350
FFWSGF
MOC059-077-109-167-050800-
/O.NEW.KSGF.FF.W.0066.240705T0350Z-240705T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
1050 PM CDT Thu Jul 4 2024

The National Weather Service in Springfield has issued a

* Flash Flood Warning for...
  Southwestern Dallas County in southwestern Missouri...
  Greene County in southwestern Missouri...
  Northeastern Lawrence County in southwestern Missouri...
  Southern Polk County in southwestern Missouri...

* Until 300 AM CDT.

* At 1050 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Springfield, Republic, Battlefield, Mount Vernon, Strafford, 
  Willard, Ash Grove, Fair Grove, Miller, Walnut Grove, Pleasant 
  Hope, Morrisville, Brookline, Halltown, Hoberg, Chesapeake, Cave 
  Springs, Glidewell, Sacville, Ebenezer, Bois D'arc, Brighton, 
  Eudora, Galloway, Bassville, Turners, Olive, Foose and March.

This includes the following low water crossings...
  Turnback Creek at County Road 2100, Sac River at County Road 1247, 
  Clear Creek at Farm Road 87, Asher Creek at 560 Road, Wilson Creek 
  at Farm Road 146, Spring River at County Road 2110 and Slagle 
  Creek at 86 Road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

&&

LAT...LON 3720 9391 3728 9363 3751 9361 3763 9307
      3709 9307 3710 9359 3703 9391

FLASH FLOOD...RADAR INDICATED

$$

JSS
2 follow-up statements
230 
WGUS73 KSGF 050531
FFSSGF

Flash Flood Statement
National Weather Service Springfield MO
1231 AM CDT Fri Jul 5 2024

MOC109-050541-
/O.CAN.KSGF.FF.W.0066.000000T0000Z-240705T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lawrence MO-
1231 AM CDT Fri Jul 5 2024

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN LAWRENCE 
COUNTY...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

&&

LAT...LON 3763 9307 3727 9308 3727 9307 3709 9307
      3710 9361 3728 9361 3728 9363 3751 9361

$$

MOC059-077-167-050800-
/O.CON.KSGF.FF.W.0066.000000T0000Z-240705T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dallas MO-Greene MO-Polk MO-
1231 AM CDT Fri Jul 5 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 AM CDT EARLY THIS 
MORNING FOR SOUTHWESTERN DALLAS, GREENE AND SOUTHERN POLK COUNTIES...

At 1231 AM CDT, Doppler radar indicates that thunderstorms earlier 
this evening produced 1 to 3.5 inches of rain across portions of 
Greene County as well as southwestern Dallas County. Flooding 
impacts will continue, but no additional rainfall is expected. Flash 
flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Springfield, Republic, Battlefield, Strafford, Willard, Ash Grove, 
  Fair Grove, Walnut Grove, Pleasant Hope, Morrisville, Brookline, 
  Ebenezer, Glidewell, Sacville, Brighton, Cave Springs, Bois D'arc, 
  Bassville, Galloway, Turners, Eudora, Olive, Foose and March.

This includes the following low water crossings...
  Sac River at County Road 1247, Clear Creek at Farm Road 87, Asher 
  Creek at 560 Road, Cabin Creek at Cabin Creek Road, Wilson Creek 
  at Farm Road 156, Wilson Creek at Farm Road 146 and Slagle Creek 
  at 86 Road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

&&

LAT...LON 3763 9307 3727 9308 3727 9307 3709 9307
      3710 9361 3728 9361 3728 9363 3751 9361

FLASH FLOOD...RADAR INDICATED

$$

JSS
288 
WGUS73 KSGF 050752
FFSSGF

Flash Flood Statement
National Weather Service Springfield MO
252 AM CDT Fri Jul 5 2024

MOC059-077-167-050802-
/O.EXP.KSGF.FF.W.0066.000000T0000Z-240705T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dallas MO-Greene MO-Polk MO-
252 AM CDT Fri Jul 5 2024

...FLASH FLOOD WARNING WILL EXPIRE AT 3 AM CDT EARLY THIS MORNING 
FOR SOUTHWESTERN DALLAS, GREENE AND SOUTHERN POLK COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 3763 9307 3727 9308 3727 9307 3709 9307
      3710 9361 3728 9361 3728 9363 3751 9361

$$

EW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 8:02 PM CDT, 2 hours 48 minutes earlier. Its key messages:

  • A Heat Advisory is in effect for far southern Missouri through 9 PM with heat index values ranging from 100-105 degrees.
  • There is a Slight risk (2 of 5) for severe thunderstorms across much of the area this evening. Damaging winds will be the primary hazard.
  • Storms this evening will produce efficient rainfall rates resulting in a risk of localized flash flooding.
  • Cooler conditions return Friday into next week.
Area forecast discussion, Jul 4, 8:02 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
802 PM CDT Thu Jul 4 2024

.KEY MESSAGES...

- A Heat Advisory is in effect for far southern Missouri through
  9 PM with heat index values ranging from 100-105 degrees.

- There is a Slight risk (2 of 5) for severe thunderstorms
  across much of the area this evening. Damaging winds will be
  the primary hazard.

- Storms this evening will produce efficient rainfall rates
  resulting in a risk of localized flash flooding.

- Cooler conditions return Friday into next week.

&&

.MESOSCALE...
Issued at 801 PM CDT Thu Jul 4 2024

A surface cold front continues to slowly move southeast across
the Missouri Ozarks. As of 8 PM, the front is analyzed from
Neosho to Nixa to near Houston. Weak height falls are
overspreading the region which will support the front continuing
to slowly move southeast throughout the remainder of the
evening.

Deep moisture convergence will continue to increase along and
ahead of the front and will support continued development of
scattered thunderstorms. The greatest coverage of storms will
initially occur across southwestern Missouri through 9 PM. This
activity will then expand and shift northeast along and south of
the I-44 corridor through midnight. Most of the activity will
exit the eastern Ozarks by 09Z.

The 00Z KSGF sounding indicates that the environment is highly
unstable with MLCAPE values over 3200 J/kg with virtually no
inhibition. Low-level theta-e differentials over 30K will be
supportive of localized damaging wind gusts with the initial
scattered activity. Deep layer shear of 25-30 knots and expected
cold pool conglomeration may result in some upscale growth into
linear clusters. This would correspondingly enhance damaging
wind potential in the 02 to 05 UTC time frame if the upscale
growth does indeed occur. A few storms may also produce hail to
the size of quarters.

We will also be monitoring the potential for locally heavy
rainfall and localized flash flooding as precipitable water
values remain in the 1.7-2.0" range with rather slow storm
motions. We are going to leave the ongoing Flood Watch as is
given that this activity will shift into much of the watch
region over the next few hours. The western extent of the watch
may be cancelled early if storms remain to the southeast of that
particular area.

&&

.SHORT TERM /THROUGH SATURDAY/...
Issued at 204 PM CDT Thu Jul 4 2024

Afternoon temperatures have climbed into the upper 80s to lower
90s. Combine with dewpoints in the lower to middle 70s, heat
index values were in the 100 to 110 range, especially across
southern Missouri. This heat and moisture will set the stage for
potential shower and storms development late this afternoon
into early this evening.

CAMS continue to struggle with initiation across the Ozarks but
do indicate the potential for showers and storms to begin
developing across far eastern Kansas and Northeastern Oklahoma
between from 21z this afternoon onward (more likely closer to
22-23z), depending on the model of choice.

CAPE values in the 2500-3500j/kg range were in place across the
region. As an upper level trough moves across the northern
plains and a surface low in Oklahoma begin to shift east a cold
front will begin to make its way into the region this evening
and overnight. With the expected frontal lift and no cap,
showers and storms are expected to develop mainly west of I-49
and move east through this evening.

While there looks to be limited low-level Jet support for
storms, with the front moving towards the region, and upper
level jet energy across northern Missouri providing some upper
level support, some storms will be capable of becoming strong
to severe. The main concern remains damaging winds with D-CAPE
(downdraft CAPE) of 1000-1400j/kg supporting this. Hail
potential is less concerning, but 500-900j/kg in the hail growth
zone (-10 to -30 degree level) and 35-40kts of 0-6km shear
would allow for isolated large hail. The tornado chances are
rather low though not zero and will rest on how storms develop
and move east this evening.

Will also monitor for flood potential with PW values in the 1.7
to 1.9" range noted across the region. This will allow for
heavy rainfall potential, which may have impact across areas
that received rainfall last night. Additional rain amount around
an inch with locally 2 inch or higher amounts will be possible
with storms as they move across the region this evening. Thus,
the current Flash Flood Watch continues for this evening.

Showers and storms will push south and east of the region
overnight with clearing skies behind the cold front occurring by
sunrise or earlier. Cooler temperatures will filter into the
area behind the front.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Issued at 204 PM CDT Thu Jul 4 2024

From Friday onward, temperatures will return closer to annual
climatology, with highs in the 80s for the rest of the week as a
cooler and drier airmass moves over our area. Precipitation chances
return Sunday night as a shortwave trough over the Great Plains
moves south. Both the 12z GFS and ECMWF develop convection over the
southern Great Plains Sunday afternoon into Monday morning, and
there is some model support for a possible MCS that develops north
of this convection that may move into southeast Kansas and southwest
Missouri. Confidence in the exact details of this event will become
clearer as we approach it. For now, precipitation chances are set
from 50-70%.

Early next week, ensembles show a pattern of upper-level ridging
developing across the western U.S. This will put us in a regime of
northwesterly flow. Precipitation chances for the rest of next week
currently sit below 30%.

&&

.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 618 PM CDT Thu Jul 4 2024

A passing cold front will bring scattered thunderstorms to
southern Missouri this evening. The main impacts to the
terminals will occur between 01 and 06 UTC. IFR visibilities
can be expected beneath thunderstorms along with gusty and
erratic winds.

The storms will then shift southeast of the area late tonight
with VFR prevailing into Friday. Surface winds will remain out
of the northwest through Friday with afternoon gusts around 20
knots.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch until 1 AM CDT Friday for KSZ073-097.
MO...Flood Watch until 1 AM CDT Friday for MOZ055>058-066>071-
     077>081-083-089.
     Heat Advisory until 9 PM CDT this evening for MOZ093-095>098-
     101>106.

&&

MESOSCALE...Schaumann
SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Schaumann
Hazardous weather outlook, Jul 4, 8:47 PM CDT, 2 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
847 PM CDT Thu Jul 4 2024

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060200-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
847 PM CDT Thu Jul 4 2024

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Slight thunderstorm wind damage risk.
  Limited lightning risk.
  Limited excessive rainfall risk

DISCUSSION...

Scattered to numerous thunderstorms will continue to spread
northeast along and south of the Interstate 44 corridor this
evening. Storms are then expected to exit the eastern Missouri
Ozarks by 3 AM.

The main potential hazards with these storms will be damaging wind
gusts to 60 mph, hail to the size of quarters, frequent lightning,
and localized flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The potential for thunderstorms will then return for Sunday and
Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through 3 AM generally along and
south of the Interstate 44 corridor.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Schaumann

In the hours before

Special weather statement, Jul 4, 10:01 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Springfield MO
1001 PM CDT Thu Jul 4 2024

MOZ090-091-095-096-104-050330-
Douglas MO-Greene MO-Taney MO-Webster MO-Christian MO-
1001 PM CDT Thu Jul 4 2024

...STRONG THUNDERSTORMS WILL IMPACT WEBSTER...WESTERN DOUGLAS...
NORTHEASTERN TANEY...EASTERN CHRISTIAN AND SOUTHEASTERN GREENE
COUNTIES THROUGH 1030 PM CDT...

At 1000 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Strafford to 6 miles east of Sparta to
near Taneyville. Movement was east at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Northeastern Springfield, Marshfield, Rogersville, Ava, Strafford,
Seymour, Sparta, Fordland, Niangua, Diggins, Oldfield, Turners,
Brownbranch, Elkhead, Bruner, Keltner, Northview, Garrison, Rome, and
Chadwick.

This includes Interstate 44 between mile markers 82 and 100.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3679 9317 3702 9313 3725 9322 3740 9281
      3715 9268 3707 9268 3707 9264 3706 9263
      3681 9270 3681 9276 3676 9277
TIME...MOT...LOC 0300Z 262DEG 19KT 3727 9308 3703 9297 3682 9301

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Price
Special weather statement, Jul 4, 10:08 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Springfield MO
1008 PM CDT Thu Jul 4 2024

MOZ088>090-094-095-103-050345-
Greene MO-Jasper MO-Dade MO-Lawrence MO-Christian MO-Stone MO-
1008 PM CDT Thu Jul 4 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CHRISTIAN...
NORTHWESTERN STONE...NORTHERN LAWRENCE...SOUTHWESTERN GREENE...EAST
CENTRAL JASPER AND SOUTHEASTERN DADE COUNTIES THROUGH 1045 PM CDT...

At 1007 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 10 miles south of Golden
City to 6 miles northwest of Billings to near Clever. Movement was
northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Springfield, Nixa, Ozark, Republic, Battlefield, Willard, Mount
Vernon, Marionville, Clever, Ash Grove, Crane, Billings, Fremont
Hills, Miller, Everton, Brookline, Hurley, Halltown, Avilla, and
Chesapeake.

This includes Interstate 44 between mile markers 46 and 79.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3738 9392 3728 9326 3710 9320 3687 9352
      3706 9373 3722 9420
TIME...MOT...LOC 0307Z 243DEG 24KT 3724 9406 3711 9365 3696 9351

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Price
Local storm report, Jul 4, 10:17 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1017 PM CDT Thu Jul 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     Tstm Wnd Gst     Ozark                   37.02N 93.21W
07/04/2024  E70 MPH          Christian          MO   Law Enforcement

            Estimated 70 mph winds reported. Power
            outages over 3000 in Christian County.

&&

SR
Special weather statement, Jul 4, 10:26 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Springfield MO
1026 PM CDT Thu Jul 4 2024

MOZ104-050400-
Taney MO-
1026 PM CDT Thu Jul 4 2024

...A STRONG THUNDERSTORM WILL IMPACT TANEY COUNTY THROUGH 1100 PM
CDT...

At 1026 PM CDT, Doppler radar was tracking a strong thunderstorm near
Forsyth, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lake Taneycomo, Bull Shoals Lake, Hollister, Forsyth, Merriam Woods,
Kissee Mills, Rockaway Beach, Taneyville, Kirbyville, Brownbranch,
Powersite, Protem, Rueter, Ridgedale, Bradleyville, Ozark Beach, and
Edgewater Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3681 9317 3681 9277 3680 9277 3670 9276
      3650 9286 3650 9325
TIME...MOT...LOC 0326Z 253DEG 29KT 3662 9307

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Price
Special weather statement, Jul 4, 10:30 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Springfield MO
1030 PM CDT Thu Jul 4 2024

MOZ079>081-090-091-050400-
Dallas MO-Polk MO-Greene MO-Webster MO-Laclede MO-
1030 PM CDT Thu Jul 4 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN WEBSTER...DALLAS...
POLK...SOUTHWESTERN LACLEDE AND NORTHERN GREENE COUNTIES THROUGH 1100
PM CDT...

At 1029 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fair Grove, or 9 miles north of Strafford, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Northeastern Springfield, Bolivar, Pomme de Terre Lake, Marshfield,
Willard, Buffalo, Strafford, Ash Grove, Fair Grove, Conway, Walnut
Grove, Polk, Pleasant Hope, Fair Play, Niangua, Morrisville,
Phillipsburg, Halfway, Louisburg, and Elkland.

This includes Interstate 44 between mile markers 78 and 82, near mile
marker 86, and between mile markers 99 and 116.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3728 9331 3732 9362 3737 9362 3754 9354
      3766 9361 3774 9361 3774 9363 3777 9363
      3780 9317 3767 9284 3742 9269 3723 9326
TIME...MOT...LOC 0329Z 253DEG 29KT 3741 9317

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Price
Special weather statement, Jul 4, 10:31 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Springfield MO
1031 PM CDT Thu Jul 4 2024

MOZ090>092-095-096-050400-
Douglas MO-Wright MO-Greene MO-Webster MO-Christian MO-
1031 PM CDT Thu Jul 4 2024

...STRONG THUNDERSTORMS WILL IMPACT WEBSTER...SOUTHWESTERN WRIGHT...
DOUGLAS...EASTERN CHRISTIAN AND SOUTHEASTERN GREENE COUNTIES THROUGH
1100 PM CDT...

At 1031 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Niangua to near Seymour to 6 miles
southwest of Ava. Movement was east at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Northeastern Springfield, Bryant Creek State Park, Marshfield,
Rogersville, Ava, Strafford, Seymour, Sparta, Mansfield, Fordland,
Norwood, Hartville, Niangua, Duncan, Diggins, Oldfield, Turners,
Brushyknob, Elkhead, and Grovespring.

This includes Interstate 44 between mile markers 81 and 100.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3681 9313 3704 9306 3726 9324 3745 9263
      3713 9229 3680 9242
TIME...MOT...LOC 0331Z 269DEG 27KT 3732 9281 3712 9270 3691 9276

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Price

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:00 PM CDTSevere Thunderstorm WarningSGFMcDonald30 min
Jul 4, 7:33 PM CDTSpecial Weather StatementSGFBarry27 min
Jul 4, 7:52 PM CDTSevere Thunderstorm WarningSGFBarry, McDonald, Newton23 min
Jul 4, 8:13 PM CDTSevere Thunderstorm WarningSGFBarry, Lawrence, Newton32 min
Jul 4, 8:21 PM CDTSevere Thunderstorm WarningSGFMcDonald24 min
Jul 4, 8:44 PM CDTSevere Thunderstorm WarningSGFBarry, Christian, Lawrence, Stone46 min
Jul 4, 8:47 PM CDTSevere Thunderstorm WarningSGFBarry, McDonald, Newton28 min
Jul 4, 9:13 PM CDTSpecial Weather StatementSGFChristian, Greene32 min
Jul 4, 9:15 PM CDTSpecial Weather StatementSGFNewton30 min
Jul 4, 9:20 PM CDTSevere Thunderstorm WarningSGFChristian, Greene40 min
Jul 4, 9:37 PM CDTSevere Thunderstorm WarningSGFChristian, Greene, Stone38 min
Jul 4, 9:42 PM CDTSpecial Weather StatementSGFBarry, Lawrence48 min
Jul 4, 9:56 PM CDTSevere Thunderstorm WarningSGFTexas, Wright37 min
Jul 4, 10:01 PM CDTSpecial Weather StatementSGFWebster29 min
Jul 4, 10:08 PM CDTSpecial Weather StatementSGFGreene, Lawrence37 min
Jul 4, 10:16 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Webster, Wright29 min
Jul 4, 10:26 PM CDTSpecial Weather StatementSGFTaney34 min
Jul 4, 10:30 PM CDTSpecial Weather StatementSGFDallas, Polk30 min
Jul 4, 10:31 PM CDTSpecial Weather StatementSGFDouglas, Webster, Wright29 min
Jul 4, 10:42 PM CDTSevere Thunderstorm WarningSGFDallas, Greene, Laclede, Polk, Webster33 min
Jul 4, 10:44 PM CDTSevere Thunderstorm WarningSGFDouglas, Wright46 min
Jul 4, 10:48 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Hickory, Polk42 min
Jul 4, 10:51 PM CDTSpecial Weather StatementSGFOzark24 min
Jul 4, 10:57 PM CDTSpecial Weather StatementSGFLaclede, Texas, Wright33 min
Jul 4, 11:06 PM CDTSpecial Weather StatementSGFDouglas, Wright24 min
Jul 4, 11:15 PM CDTSevere Thunderstorm WarningSGFDallas, Laclede, Pulaski, Webster45 min
Jul 4, 11:18 PM CDTSevere Thunderstorm WarningSGFDallas, Laclede, Pulaski, Texas, Webster, Wright42 min
Jul 4, 11:21 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Texas, Wright39 min
Jul 4, 11:31 PM CDTSevere Thunderstorm WarningSGFDent, Texas44 min
Jul 4, 11:45 PM CDTFlash Flood WarningSGFDallas, Laclede, Webster, Wright4 hr
Jul 4, 11:56 PM CDTSpecial Weather StatementSGFHowell, Oregon, Shannon, Texas64 min
Jul 5, 12:09 AM CDTFlash Flood WarningSGFTexas4 hr
Jul 5, 12:49 AM CDTFlash Flood WarningSGFDent, Shannon, Texas6 hr
Jul 5, 3:50 AM CDTAreal Flood WarningSGFDallas, Laclede, Webster, Wright5 hr
Jul 5, 3:53 AM CDTAreal Flood WarningSGFTexas5 hr

Nearby

Flash Flood Warnings in Missouri, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.